Colorado, 2006Debris Flow in Colorado, July 30, 2006
July 30, 2006 · NWS GJT · 1 event in 1 county or zone
A rockslide fell onto Camp Bird Road just south of Ouray and killed the driver of a Jeep when a boulder crashed through the roof of the vehicle. A passenger received minor injuries.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A rockslide fell onto Camp Bird Road just south of Ouray and killed the driver of a Jeep when a boulder crashed through the roof of the vehicle. A passenger received minor injuries.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Jul 30, 1:30 PM MST, 1 hour 30 minutes earlier.
Area forecast discussion, Jul 30, 1:30 PM MST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
230 PM MDT SUN JUL 30 2006
.SHORT TERM (TONIGHT THROUGH TUESDAY)...
EVEN WITH AN ABUNDANCE OF MOISTURE TODAY REQUIRED A HIGH TEMP TO
REACH OUR CONVECTION THRESHOLD SO ACTIVITY IS STARTING AN HOUR OR
TWO LATE TODAY. MAIN CONCERN FOR LATE AFTERNOON AND EARLY EVENING
WILL BE THE LOW IN NM KEEPING EAST FLOW AND PUSHING THE FOUR CORNERS
STORMS TO THE WEST.
INTERESTING PERIOD AHEAD WITH TIGHT CIRCULATION IN CENTRAL NEW
MEXICO AND TROUGH MOVING IN FROM THE WEST COAST. THE NM SYSTEM IS
SLIDING TO THE SOUTHEAST THIS AFTERNOON PER SATELLITE BUT WRF MOVES
THIS TO EAST CENTRAL NM BY MORNING AND THEN DESOLVES IT. THE WEST
COAST SYSTEM IS DISAPPOINTING COMPARED TO WHAT I SAW WHEN I LEFT LAST
WEEK. IT HAS SLOWED AND FILLED...NOW PROGGED TO MOVE ACROSS MONDAY
NIGHT.
THE REALIZED OUTCOME OF ALL THIS WILL BE LOTS OF CONVECTION IN THE
FOUR CORNERS AND SAN JUANS THROUGH THE PERIOD AND INCREASE IN WEATHER
ELSEWHERE LATE MONDAY AND TUESDAY. SOME LOCALLY HEAVY RAINFALL
POSSIBLE AND WILL NEED TO WATCH FOR ANY TRAINING IN THE FOUR CORNERS
WHICH MAY CAUSE SOME FLOODING. OTHERWISE NORMAL CLIMATE...DIURNAL
ACTIVITY UNDER MONSOON FLOW. CURRENT FORECAST HAS GOOD HANDLE ON
THINGS SO ONLY MINOR ADJUSTMENTS MADE. DJC/21
.LONG-TERM (TUESDAY NIGHT THROUGH SUNDAY)...
A DRIER AIR MASS BEHIND THE TROUGH ON MON/TUE WILL RESULT IN A
DECREASE IN CONVECTIVE ACTIVITY THROUGH THIS PERIOD AS COMPARED TO
EARLY IN THE WEEK. HOWEVER ENOUGH MOISTURE WILL REMAIN FOR THE
TYPICAL LATE-DAY THUNDERSTORM PATTERN...WHICH WILL BE MAINLY OVER
THE SOUTH. LATER IN THE WEEK...THE MODELS AGREE THAT
THE PATTERN WILL AGAIN BECOME MORE FAVORABLE FOR A RETURN TO A
JUICIER FLOW. BUT THE 12Z GFS IS A LITTLE DRIER AS IT KEEPS THE FLOW
MORE ZONAL THAN PREVIOUS RUNS. HOWEVER...HAVE NOT CHANGED THE
FORECAST OF CHANCE/SLIGHT CHANCE WITH THE FAVORED AREA THE SOUTHERN
MOUNTAINS. TEMPS WILL WARM TO AROUND NORMAL BY THU.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
.CO...NONE.
.UT...NONE.
&&
DJC/EH
Hazardous weather outlook, Jul 30, 5:00 AM MST, 10 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
600 AM MDT SUN JUL 30 2006
COZ001>014-017>023-UTZ022>025-027>029-311200-
ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES-
CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR-
EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS-
ELKHEAD AND PARK MOUNTAINS-FLAT TOPS-
FOUR CORNERS/UPPER DOLORES RIVER-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS-
GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN-
NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER-
ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH-
SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU-
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY-
UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS-
600 AM MDT SUN JUL 30 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN
COLORADO.
.DAY ONE...TODAY AND TONIGHT
SOUTHEAST UTAH...SOUTHWEST COLORADO AND THE MOUNTAIN AREAS OF WEST
CENTRAL COLORADO WILL SEE SCATTERED SHOWERS AND THUNDERSTORMS...
MAINLY THIS AFTERNOON AND EVENING. THE STRONGER STORMS WILL PRODUCE
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN SHOWERS...SMALL HAIL
AND STRONG GUSTY WINDS. ISOLATED THUNDERSTORMS CAN BE EXPECTED OVER
NORTHEAST UTAH AND NORTHWEST COLORADO.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
MONDAY...EXPECT NUMEROUS THUNDERSTORMS IN THE MOUNTAINS WITH
SCATTERED STORMS OVER THE LOWER VALLEYS. MANY STORMS WILL BE
STRONG AND WILL PRODUCE HEAVY RAIN...HAIL...AND GUSTY WINDS.
TUESDAY...DRIER WITH SCATTERED THUNDERSTORMS IN THE MOUNTAINS AND
ISOLATED STORMS FOR VALLEY AREAS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
Debris Flow, Northwestern San Juan Mountains
- When
- July 30, 3:00 PM MST to 3:02 PM MST
- Where
- Northwestern San Juan Mountains forecast zone
- Deaths
- 1 direct, 0 indirect
- Property damage
- $10,000
- Reported by
- NEWSPAPER
- Coordinates
- 38.210, -107.755 (the zone’s center; the record gives no point)
- Debris Flow
- A fast-moving slurry of mud, rock and debris, usually on a slope soaked by heavy rain or stripped by a fire.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Maryland, July 30, 200650 injured · 1 event
- Heat in Wisconsin, July 30 to 31, 200640 injured · 18 events
- Flash Flood in Utah, July 30, 20062 deaths · 1 injured · 1 event
- Heat in Illinois, July 30 to 31, 20061 death · 35 events
- Lightning Strike in Arizona, July 30, 20061 death · 1 event
- Damaging Wind in Wisconsin, July 30, 20062 injured · $1.5 million · 70 kt wind · 1 event
- Damaging Winds in Mississippi, July 30, 2006$350,000 · 63 kt wind · 2 events
- Hail and Damaging Winds in Wisconsin, July 30, 2006$108,000 · 61 kt wind · 17 events
- Flash Flood in Colorado, July 30, 2006$200,000 · 1 event
- Heat in Missouri, July 30 to 31, 20067 injured · 7 events
- Damaging Winds in Michigan, July 30, 2006$75,000 · 53 kt wind · 3 events
- Heat in Minnesota, July 30 to 31, 200642 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5524321.